Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 307, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 28, 2004, 2:34 PM CDT for Lafayette County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 2:34 PM CDT (19:34 UTC)
- Expired
- Aug 28, 2004, 3:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lafayette County, MS
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1855 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 281934 SVRMEM MSC071-282015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 234 PM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 315 PM CDT * AT 234 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF ABBEVILLE...MOVING NORTHEAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 315 PM CDT INCLUDE... ABBEVILLE... CAMBRIDGE... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3453 8972 3425 8970 3437 8925 3458 8934 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 9:50 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 28, 9:50 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 950 AM CDT SAT AUG 28 2004 .DISCUSSION... AN AREA OF THUNDERSTORMS CONTINUES OVER NORTHEAST MISSISSIPPI AND THE SOUTHEAST CORNER OF WEST TENNESSEE THIS MORNING. HAVE BEEN KEEPING AN EYE ON THIS ACTIVITY SINCE THIS AREA HAD VERY HEAVY RAIN THIS PAST WEDNESDAY. REMAINDER OF FORECAST AREA IS QUIET WITH VERY LITTLE CLOUD COVER RIGHT NOW. LARGE AREA OF THUNDERSTORMS MOVING THROUGH WESTERN ARKANSAS THIS MORNING AHEAD OF THE COLD FRONT. HAVE UPDATED ZONES TO INDICATE AN INCREASE IN CLOUDS DURING THE AFTERNOON. LEFT POPS AND TEMPERATURES ALONE FOR NOW AS THEY SEEM TO BE IN GOOD SHAPE. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 28, 2:08 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 208 PM CDT SAT AUG 28 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-291100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 208 PM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE MID SOUTH REGION. THERE IS A SLIGHT RISK OVER SEVERE THUNDERSTORMS OVER EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. SOME STORMS THAT DEVELOP WILL MOVE SLOWLY AND MAY REDEVELOP OVER THE SAME AREAS. LOCALLY HEAVY RAIN WILL BE POSSIBLE CAUSING POTENTIAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN... A SLOW MOVING COLD FRONT WILL MOVE INTO THE MID SOUTH SUNDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT AS IT MOVES SOUTHWARD. THE ADDITIONAL RAINFALL COULD CAUSE FLOODING PROBLEMS ON SUNDAY. RAINFALL WILL END BY SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Aug 28, 2:11 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 211 PM CDT SAT AUG 28 2004 TNZ049-050-088-089-281945- FAYETTE TN-HAYWOOD TN-SHELBY TN-TIPTON TN- 211 PM CDT SAT AUG 28 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF BRIGHTON TO SOUTHEAST MEMPHIS AT 211 PM CDT...MOVING NORTHEAST AT 15 MPH. WINDS GUSTS IN EXCESS OF 40 MPH ALONG WITH INTENSE CLOUD TO GROUND LIGHTNING CAN BE EXPECTED AS THIS LINE MOVES THROUGH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES...INCLUDING THE CITIES OF BARTLETT...COLLIERVILLE...COVINGTON AND GERMANTOWN... SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:05 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 40 min |
| Aug 28, 6:31 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 29 min |
| Aug 28, 6:46 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Monroe | 29 min |
| Aug 28, 8:45 AM CDT | Flash Flood Warning | MEG | Pontotoc | 2 hr |
| Aug 28, 2:20 PM CDT | Flash Flood Warning | MEG | Tallahatchie | 115 min |
| Aug 28, 3:07 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.